MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Skin Infection (4544)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint states that the patient reported pus, redness, and pain at the lead exit site during a bandage change.A photo was provided showing severe redness (erythema) and areas of raised skin (bumps) that appear to have formed a rash surrounding one of the lead exit sites, approximating the shape of the non-adhesive portion of the bandage that would have been placed on top of it.The photo additionally shows a darker area of discoloration surrounding the lead exit site, which may be attributed to the hardened surgical glue which the patient's physician reportedly liberally applied.The patient went to urgent care for examination of the issue, where a nurse reportedly suspected that the issue was the result of an infection.Note that there was no report of a culture to test for infection.The patient was reportedly prescribed antibiotics at the time of the urgent care visit for treatment of the issue.Due to the proximity of the suspectied infection to hardware from previous arthroplasties, this event is considered a serious inury as an infection in this location had the potential to require hardware removal.In the photo of the lead exit site there is a break in the pattern of redness near the cable of the microlead connector, which suggests that the bandage may not have been adhered well there.Therefore, although the patient reportedly did not believe that there was water under the bandage, it is possible than an inadequate seal against the skin allowed water to leak beneath the bandage.Given this pattern of irritation, and reports that a few different people performed bandage changes for the patient (i.E., her nurse, her daughter, and her granddaughter), it is possible that improper maintenance of the bandage may have caused or exacerbated the issue reported in this complaint.It is also possible that skin irritation from adhesive system components (e.G., the bandage) may have caused or exacerbated the issue reported in this complaint, however this possibility is less likely given that the issue was only reported to occur at one of the patient's two lead exit sites.The issue reportedly resolved with no lasting effects, per follow-up with a representative in contact with the patient.
 
Event or Problem Description
The patient reported pus, redness, and pain at the lead exit site during a bandage change.A photo was provided showing severe redness (erythema) and areas of raised skin (bumps) that appear to have formed a rash surrounding one of the lead exit sites, approximating the shape of the non-adhesive portion of the bandage that would have been placed on top of it.The photo additionally shows a darker area of discoloration surrounding the lead exit site, which may be attributed to the hardened surgical glue which the patient's physician reportedly liberally applied.The patient went to urgent care for examination of the issue, where a nurse reportedly suspected that the issue was the result of an infection.Note that there was no report of a culture to test for infection.The patient was reportedly prescribed antibiotics at the time of the urgent care visit for treatment of the issue.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste. 500
cleveland, OH 44122
2163789067
MDR Report Key17023549
Report Number3011035812-2023-00009
Device Sequence Number12506400
Product Code NHI
UDI-Device Identifier00854001007595
UDI-Public(01)00854001007595(17)240415(10)M1076102022
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2024
Device Model Number9600-9288
Device Catalogue Number9600-9288
Device Lot NumberM1076102022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale